Anyone have heart palpitations?

I have VM. I am wondering if anyone has experienced heart palpitations as a VM symptom? I started Venlafaxine in mid November 2021 when I was finally diagnosed with VM after being misdiagnosed as having “endolymphatic hydrops” by an ENT over 2 years ago. 2 months into taking Venlafaxine I started having a “missed heartbeat” sensation. My otologist had me start taking Verapamil while tapering off the Venlafaxine to stop it. The first and only day that I took both RX’s my heart had extreme palpitations, so I was told to stop the Verapamil and taper off the Venlafaxine slowly, which I have done. My doctor won’t prescribe anything else until my heart checks out. I have had an echocardiogram and wore a Holter monitor for parts of 3 days. Conclusion: Heart palpitations. I have been off all prescription drugs since Feb. 11th, but I am still having mild-medium palpitations. For 2 + years my equilibrium is off every day and I have mini-spins (1 second), mild headache most every day on the right side of my head. Headache is much more frequent than it was a year ago. I also have had 47 ocular migraines in the last year and half since they started. No history of migraines at all until 2 years ago, and they have never been debilitating headaches.
I can’t meet with the cardiologist for another 3 weeks but they said they’d call me if it was serious and they have not - just a message in my chart of “Palpitations.” I would be interested if anyone else has had palpitations as part of VM or as a side effect of Venlafaxine. I don’t know which caused them. When I was on 37.5 mg of Venlafaxine, I had horrible restless legs in the evenings and for hours at night. I also had sexual dysfunction. Then, when the palpitations started, my doctor took me off Venlafaxine. Since I have been off it though my unsteadiness has gotten worse; not that the RX had cured it by any means, but it had helped it slightly. I still felt and feel disequilibrium every day. Any advice or thoughts would be much appreciated. I am so tired of all this…(I’m sorry this is so long).

Yep, i had PVCs (what feels like a skipped heartbeat) because of VM. Although most doctors will deny any connection to migraine, i was told by a cardiologist that migraine affects the central nervous system and that’s what causes the palpitations. I’ve seen alot of people on various sovial media who have VM also have the palpitations , even though doctors mostly don’t believe it. Mine went away when the VM symptoms eased.

Thank you so much for your reply. It is comforting to know someone else experienced this PVC. What helped your symptoms ease?

Flunarizine.

HI Yes definitely I have heart palpertations and have VM also had to wear a holter for 24hrs Ectopic beats were also mentioned as was somtmthing called a RBBB (right-handed bundle branch block) apparently I was told not to worry and they’re not sure it’s related but to me it only surfaced when the VM did so I believe its related.

Iam due to return to Cardiologist but things here in the UK are very slow after Covid been waiting 2 months already…

Thank you for your response. May I ask what has helped you? Medications, diet, etc?

Hi I was on Amitriptyline but the side effects were awful, caused pins and needles dead legs and hands and made me feel disconnected and strange. Now only on Propranolol seems to have helped a bit need to discuss the next steps with Cardiologist when ever I get my next appointment…

I get heart palpitations. I’ve always had a high heart rate, but get palpitations even now and then. The other month or two I was getting them all day every day! It’s stopped now thankfully. I do wonder about it.

1 Like

Same as @Belindy I always have a high resting heart rate, I also have had heart palpitations since I was a child, I’ve had a heart monitor on for 3 days before now which didn’t pick up any abnormalities fortunately but yes I think for me I’m predisposed to it as I’m sure are many others with MAV.

Hi, sounds like It could be a side effect of the venlafaxine. Hopefully once you come off that then you can start the Verapamil. I had incredible success with that… I struggled with Vertigo for 10 months, but once I got with a specialist finally I was put on Verapamil within a few days I noticed a big difference.

I’ve been on it almost a year and been doing great, but having a little relapse so I may need to increase my dosage. Also been sleeping poorly which tends to trigger things. I wish you the best of luck!!! :revolving_hearts::revolving_hearts: Having VM sucks so bad I hate that any of us have to go through it :see_no_evil:

1 Like

I think, despite the lack of recognition by the medical profession, that autonomic symptoms might be common in vestibular disorders. The existence of vestibular autonomic (vestibular sympathetic) reflexes is well established, pub med article. The vestibular spinal and vestibular ocular reflexes both cause symptoms when the vestibular system is impaired so why not the vestibular autonomic reflexes.

1 Like

The POTS condition is a good example?